Hail, Lewis
- When
- June 5, 4:58 PM EST
- Where
- Lewis County, 8 mi S of Weston
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.917, -80.450
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 5, 1:33 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 233 PM EDT MON JUN 5 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... LATEST RADAR DATA INDICATES AN ISOLATED SHOWER HAD DEVELOPED ACROSS PORTIONS OF SOUTH-CENTRAL WEST VIRGINIA. OTHER SHOWERS CONTINUED TO PUSH SOUTH ACROSS THE SOUTHERN MOUNTAIN COUNTIES. THESE SHOWERS WERE THE RESULT IN AN UPPER LEVEL LOW PRESSURE SYSTEM WHICH WAS LOCATED OVER CENTRAL VIRGINIA. THE CLOUDS AND SHOWERS SHOULD DISSIPATE SHORTLY AFTER SUNSET WITH THE LOSS OF THE DAYTIME HEATING. THE COOL TEMPERATURES THAT ARE EXPECTED TONIGHT SHOULD RESULT IN SOME PATCHY DENSE FOG DEVELOPING. FEEL AREAS WHICH RECEIVED SOME RAINFALL TODAY SHOULD SEE AN EVEN BETTER CHANCE OF DENSE FOG DEVELOPING. THE UPPER LOW WILL DRIFT SOUTHEAST AWAY FROM THE REGION TUESDAY AND TUESDAY NIGHT. AS A RESULT...BELIEVE DRY WEATHER WILL BE THE RULE TUESDAY AND TUESDAY NIGHT. ABUNDANT SUNSHINE SHOULD RESULT IN TEMPERATURES RETURNING TO NEAR NORMAL VALUES ON TUESDAY. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... NOT MUCH TO GRASP ONTO DURING THIS PERIOD. NW FLOW ALOFT AROUND UPPER RIDGE IN PLAINS AND CLOSED LOW OFF MID ATLANTIC COAST. WEAK UPPER AIR SHORT WAVES DROP THROUGH. THE STRONGER IMPULSE ON WED AFTERNOON STILL APPEARS TO DROP S INTO THE TENNESSEE VALLEY WITH ITS AFFECTS MOSTLY TO OUR SW. DEW POINTS REMAINING RELATIVELY LOW IN THE 50S AND LOWER 60S. WEAK JUNE BAROCLINIC ZONE ALSO CUTS THRU CWA. SO HARD NOT TO INCLUDE AT LEAST SOME 20/30 POPS AT THIS DISTANCE. PATTERN STARTS TO BREAK DOWN OVER THE WEEKEND WITH MID/UPPER FLOW BACKING AROUND TO WEST...WITH WARMER 850 TEMPERATURES ADVECTING OUR WAY. TRIED TO INCH UP MAXIMUM TEMPERATURES IN THE WEST A BIT ON SATURDAY AND SUNDAY FROM HPC. && .PREV DISCUSSION... /ISSUED 1254 PM EDT MON JUN 5 2006/ AVIATION... HAVE GENERALLY GONE WITH THE PREVIOUS FORECAST. CLOUDS SHOULD BREAK UP AND WINDS SHOULD BECOME LIGHT AROUND SUNSET AROUND MOST OF THE AREA. ANY PATCHY LIGHT RAIN SHOULD ALSO DISSIPATE. PATCHY DENSE FOG AND IFR CONDITIONS ARE A DEFINITE POSSIBILITY IN THE FAVORED LOCATIONS AFTER MIDNIGHT TONIGHT. IN ADDITION...FOG DEVELOPMENT COULD BE ENHANCED IN AREAS WHICH RECEIVED THE LIGHT RAIN THIS MORNING AND THIS AFTERNOON...ESPECIALLY OVER THE NORTHERN MOUNTAINS AND NORTH-CENTRAL COUNTIES. THE FOG AND ANY ASSOCIATED LOW CLOUDS SHOULD BREAK UP RAPIDLY TOMORROW MORNING...RESULTING IN VFR CONDITIONS REGIONWIDE BY 13 UTC. PREV DISCUSSION... /ISSUED 935 AM EDT MON JUN 5 2006/ SHORT TERM /REST OF TODAY/... WILL BE UPDATING THE FORECAST FOR TODAY TO REFLECT THE CURRENT TRENDS...MORE CLOUDS AND PRECIPITATION THAN INITIALLY THOUGHT. WILL ALSO BE TAKING A LOOK AT THE AFTERNOON HIGHS FOR THIS UPDATE. && PREV DISCUSSION... /ISSUED 251 AM EDT MON JUN 5 2006/ LONG TERM /TUESDAY THROUGH SUNDAY/... HIGH PRESSURE RIDGE TAKES HOLD OF THE WEATHER THROUGH WEDNESDAY. WEAK FRONTAL BOUNDARY PUSHES THROUGH ON WEDNESDAY BUT MOISTURE IS LIMITED. ONLY SLIGHT CHC POPS FOR NOW. GRADUAL WARM UP IS EXPECTED THURSDAY AND FRIDAY TIME FRAME. WEAK SYSTEM TRAVELS NORTH OF CWA FOR THE WEEKEND. SLIGHT CHC POPS FOR NOW. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...JSH LONG TERM...KTB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 422 AM EDT MON JUN 5 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-060830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 422 AM EDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Charleston,WV radar (KRLX), 129 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2006Every state in 2006This day in weather historyWarnings in West Virginia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505090, 5505091.